Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    At wits end with edema in husband's legs
    avatar
    An_252068 posted:
    My husband is 78 years old and was diagnosed with atrialfib. His right foot had been swollen and also the ankle. Then his left leg became th same way. He is taking a diuretic 2 times a day and weighing himself. His weight has not gone down. He goes to the bathroom constantly! The doctor wanted him to stop taking his blood pressure medicine for 2 weeks to see if this needs to be changed. The cardio doctor told him to work with the family doctor. We are at wit's end. What should our next step be? The swelling is now up past his knees.
    Reply
     
    avatar
    bethsarkar responded:
    you may try a compression leg sleeve they sell them at cvs or a surgical sock to help with the swelling.
     
    avatar
    James Beckerman, MD, FACC responded:
    It seems like he may need more aggressive treatment of the swelling, as well as investigation as to why it is happening.
     
    avatar
    jenkije1 replied to James Beckerman, MD, FACC's response:
    Thanks I appreciate your response. They did a renal ultrasound Friday and next Friday they are doing a venous coppler and an echocardiogram.
     
    avatar
    informermaster2013 responded:
    Hi, Dear Reader!

    See this:

    http://www.indiegogo.com/projects/docsops

    THANK U

    Michael
     
    avatar
    informermaster2013 replied to jenkije1's response:
    Hi, Dear Reader!

    See this:

    http://www.indiegogo.com/projects/docsops

    THANK U

    Michael


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center